Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 112, NWS Mobile, AL

July 30, 2015Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2015, 3:31 PM CDT for Wilcox County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 3:31 PM CDT (20:31 UTC)
Expired
Jul 30, 2015, 4:30 PM CDT
In force
59 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WUUS54 KMOB 302031
SVRMOB
ALC131-302130-
/O.NEW.KMOB.SV.W.0112.150730T2031Z-150730T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 430 PM CDT

* AT 330 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED NEAR OAK HILL...OR 12 MILES EAST OF
  CAMDEN...AND MOVING SOUTHWEST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...          OAK HILL...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3206 8718 3205 8718 3205 8697 3203 8694
      3185 8699 3186 8743 3207 8719
TIME...MOT...LOC 2030Z 033DEG 30KT 3202 8709 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:15 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 30, 3:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CDT THU JUL 30 2015

.SHORT TERM...

THE AREA CONTINUES TO RESIDE ON THE EASTERN PERIPHERY OF A STRONG
RIDGE AXIS CENTERED OVER THE SOUTHERN PLAINS. A FRONTAL BOUNDARY  IS
RIDING AROUND THE EASTERN PERIPHERY OF THIS RIDGE AND THROUGH THE
FORECAST AREA THIS AFTERNOON. EXPECT TO SEE CONTINUED SCATTERED
CONVECTIVE ACTIVITY THROUGH THIS EVENING...WITH COVERAGE DECREASING
LATE THIS EVENING AS DAYTIME HEATING AND OVERALL INSTABILITY WANES.
THERE WILL STILL BE SOME LINGERING MOISTURE ALONG THE COAST AND
OFFSHORE TOMORROW...SO SOME SCATTERED CONVECTION COULD REDEVELOP
TOMORROW AS LAPSE RATES REMAIN FAVORABLE. THERE WILL ALSO CONTINUE TO
BE SOME SLIGHTLY LOWER HEIGHTS ALOFT WHICH INDICATE THAT A WEAK UPPER
LEVEL VORT WILL STILL BE IN PLACE ALONG THE COAST.

FARTHER INLAND...INCREASING HEIGHTS ALOFT...INCREASING MID-LEVEL
CAPPING...AND SOME DRIER AIR ADVECTING IN WILL KEEP CONVECTIVE
ACTIVITY LARGELY SUPPRESSED. FORTUNATELY...EVEN WITH HIGHS IN THE
MIDDLE 90S FORECAST...LOW DEWPOINTS WILL KEEP HEAT INDEX READINGS
WELL BELOW ADVISORY LEVELS. THE DRY AND MORE STABLE AIRMASS WILL
LINGER INTO SATURDAY...WITH LOW POPS OF 20 PERCENT OR LESS AND LOWER
HUMIDITY EXPECTED ACROSS THE AREA. TEMPERATURES WILL RISE INTO THE
LOWER TO MIDDLE 90S ONCE AGAIN...BUT WITH THE LOWER DEWPOINTS IN
PLACE...HEAT INDEX VALUES WILL GENERALLY RANGE AROUND 100 DEGREES.
THESE READINGS ARE MORE TYPICAL FOR THIS REGION DURING THE SUMMER
MONTHS.

.LONG TERM...

THE RIDGE AXIS WILL CONTINUE TO EXTEND EASTWARD HEADING INTO SUNDAY
AND MONDAY. WITH RIDGING IN PLACE ALOFT...INCREASING SUBSIDENCE WILL
KEEP TEMPERATURES FAIRLY WARM IN THE LOW TO MID 90S. HOWEVER...THIS
SUBSIDENCE WILL ALSO RESULT IN WEAKER LAPSE RATES AND INCREASED
CAPPING THROUGHOUT THE ATMOSPHERIC COLUMN. AS A RESULT...OVERALL RAIN
CHANCES WILL BE LOWER THAN NORMALLY SEEN AT AROUND 20 TO 30 PERCENT.
RAIN CHANCES WILL BE GREATEST NEAR THE SEABREEZE FRONT IN THE FLORIDA
PANHANDLE COUNTIES AND COASTAL ALABAMA COUNTIES. RAIN CHANCES WILL BE
MUCH LOWER FARTHER INLAND WHERE THE LACK OF LOW LEVEL FORCING AND
CAPPING ALOFT WILL INHIBIT CLOUD DEVELOPMENT.

CONDITIONS LOOK TO CHANGE CONSIDERABLY HEADING INTO TUESDAY AND
WEDNESDAY...AS A FAIRLY STRONG UPPER LEVEL VORT LOBE SLIDES DOWN FROM
THE MIDWESTERN STATES. AS THIS UPPER LEVEL ENERGY DIVES TO THE
SOUTH...IT WILL DEEPEN A TROUGH THAT HAS BEEN PERSISTING OVER THE
GREAT LAKES AND NORTHEAST. THE COMBINATION OF INCREASING LAPSE RATES
ALOFT...INCREASED FORCING ASSOCIATED WITH THE DEEPENING TROUGH...AND
AMPLE LOW LEVEL HEAT AND MOISTURE...EXPECT TO SEE HIGHER RAIN
CHANCES REDEVELOP OVER THE AREA ON TUESDAY. OVERALL RAIN CHANCES
SHOULD INCREASE TO AROUND 50 PERCENT AND REMAIN ELEVATED ON WEDNESDAY
AS WELL AS THE SAME PATTERN IS EXPECTED TO CONTINUE. ANOTHER WEAK
FRONT WILL THEN SLIDE INTO THE AREA ON THURSDAY AND STALL ALONG THE
COAST ON FRIDAY. THIS WILL KEEP A MORE UNSETTLED WEATHER PATTERN IN
PLACE WITH HIGHER THAN AVERAGE POPS. TEMPERATURES WILL REMAIN
SEASONABLY WARM...WITH HIGHS IN THE LOWER 90S AND LOWS IN THE 70S
EXPECTED THROUGH THE EXTENDED PERIOD. HEAT INDEX READINGS SHOULD BE
SOMEWHAT LOWER DUE TO THE EXPECTED PRECIPITATION COVERAGE AND CLOUD
COVER RESULTING FROM THE THUNDERSTORMS.

&&

.AVIATION...

VFR CONDITIONS WILL BE FOUND AT ALL OF THE TERMINALS THROUGH THE
PERIOD. SOME SCATTERED CONVECTION HAS DEVELOPED...BUT IS FAIRLY FAR
FROM THE TERMINALS AT THIS HOUR. HOWEVER...HAVE KEPT A TEMPO GROUP IN
FOR KBFM AND KMOB THROUGH THE EVENING HOURS...AS THE HRRR CONTINUES
TO SHOW SOME POTENTIAL DEVELOPMENT THROUGH AROUND 02Z. IF A STORM
PASSES OVER A TERMINAL...A PERIOD OF AN HOUR OR LESS OF IFR
RESTRICTIONS AND STRONG GUSTY WINDS COULD OCCUR. THE RISK OF
CONVECTION IS LOWER TOMORROW AS SOME DRIER AIR ADVECTS IN FROM THE
NORTH.

&&

.MARINE...

A FAIRLY BENIGN WEATHER PATTERN WILL CONTINUE OVER THE COASTAL WATERS
THROUGH THE PERIOD. WINDS WILL BE VARIABLE THROUGH THE WEEKEND...WITH
THE SEABREEZE DOMINATING THE OVERALL WIND FIELD. AS A RESULT...AN
OFFSHORE COMPONENT TO THE WIND CAN BE EXPECTED DURING THE OVERNIGHT
AND EARLY MORNING HOURS...AND AN ONSHORE COMPONENT CAN BE EXPECTED
FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE WIND FIELD WILL
BECOME MORE DOMINATED BY A WESTERLY FLOW OF 10 KNOTS OR LESS NEXT
WEEK. SEAS OF 2 FEET OR LESS CAN BE EXPECTED THROUGH THE FORECAST
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  94  73  93  75 /  30  30  20  20  20
PENSACOLA   78  91  75  92  77 /  30  30  20  20  30
DESTIN      81  88  77  91  79 /  30  30  30  30  30
EVERGREEN   74  94  71  94  74 /  30  20  05  20  10
WAYNESBORO  73  94  71  94  71 /  10  05  05  10  05
CAMDEN      73  95  69  94  73 /  20  05  05  10  10
CRESTVIEW   78  92  75  94  74 /  30  40  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BALDWIN CENTRAL-
     BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
     CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MOBILE CENTRAL-MOBILE
     COASTAL-MOBILE INLAND-MONROE-WASHINGTON-WILCOX.

FL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ESCAMBIA COASTAL-
     ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA
     COASTAL-SANTA ROSA INLAND.

MS...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GEORGE-GREENE-
     PERRY-STONE-WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Jul 30, 5:55 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT THU JUL 30 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
555 AM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY. ISOLATED
STRONG TO SEVERE ARE POSSIBLE...WITH DAMAGING WINDS AND HEAVY RAINS
POSSIBLE IN THE STRONGER STORMS. WIDESPREAD HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 40 MPH AND LOCALLY HEAVY DOWNPOURS OF RAIN.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-311100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
555 AM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS AND
THUNDERSTORMS.

In the hours before

Special weather statement, Jul 30, 3:03 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT THU JUL 30 2015

ALZ262>264-FLZ201-302100-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-BALDWIN INLAND AL-
ESCAMBIA INLAND FL-
303 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN...CENTRAL MOBILE AND INLAND BALDWIN IN SOUTHWEST ALABAMA...
AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 400 PM CDT...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
STAPLETON...OR 10 MILES NORTHEAST OF LOXLEY...MOVING SOUTHWEST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              DAPHNE...              FAIRHOPE...
SPANISH FORT...        ROBERTSDALE...         LOXLEY...
STAPLETON...           I10 AND I65...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3049 8793 3055 8790 3065 8792 3062 8805
      3053 8808 3066 8817 3065 8805 3066 8803
      3066 8793 3071 8802 3070 8803 3067 8802
      3067 8803 3071 8804 3089 8759 3074 8748
      3048 8791
TIME...MOT...LOC 2002Z 059DEG 40KT 3075 8767
Special weather statement, Jul 30, 3:10 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT THU JUL 30 2015

ALZ053>057-059-302115-
BUTLER AL-MONROE AL-CLARKE AL-ESCAMBIA AL-CONECUH AL-WILCOX AL-
310 PM CDT THU JUL 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BUTLER...MONROE...NORTHWESTERN ESCAMBIA...
CENTRAL CONECUH AND WILCOX IN SOUTHCENTRAL ALABAMA...AND NORTHEASTERN
CLARKE IN SOUTHWEST ALABAMA UNTIL 415 PM CDT...

AT 309 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
UNIONTOWN TO 9 MILES SOUTH OF PINE APPLE...AND MOVING SOUTHWEST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...         THOMASVILLE...         CAMDEN...
FRISCO CITY...         PINE HILL...           EXCEL...
VREDENBURGH...         BEATRICE...            REPTON...
YELLOW BLUFF...        PINE APPLE...          OAK HILL...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3220 8736 3220 8733 3214 8725 3212 8726
      3208 8719 3205 8718 3205 8686 3196 8686
      3196 8668 3194 8665 3113 8743 3199 8779
      3201 8762 3213 8762 3213 8752 3227 8751
      3227 8744
TIME...MOT...LOC 2009Z 031DEG 42KT 3242 8742 3173 8700

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:13 PM CDTHeat AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more6 hr
Jul 30, 3:03 PM CDTSpecial Weather StatementMOBBaldwin57 min
Jul 30, 3:05 PM CDTSpecial Marine WarningMOB85 min
Jul 30, 3:10 PM CDTSpecial Weather StatementMOBMonroe, Wilcox65 min
Jul 30, 4:22 PM CDTSpecial Weather StatementMOBClarke, Monroe53 min
Jul 30, 4:43 PM CDTSpecial Weather StatementMOBMonroe62 min
Jul 30, 5:48 PM CDTSpecial Weather StatementMOBWashington57 min
Jul 30, 6:03 PM CDTSpecial Marine WarningMOB57 min
Jul 30, 6:48 PM CDTSpecial Marine WarningMOB57 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.